MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN LCCK ARTICULAR SURFACE WITH LOCKING SCREW 14MM SIZE E,F; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN LCCK ARTICULAR SURFACE WITH LOCKING SCREW 14MM SIZE E,F; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a knee arthroplasty revision while the surgeon was inserting the articular surface screw, the screw fractured.The distal end of the screw was embedded into the tibial stem and not salvageable.The surgeon decided to leave the articular surface in place without a screw and was satisfied with the fixation of the implant.No post-operative complications have been identified and the patient has since been discharged home.
 
Additional Manufacturer Narrative
(b)(4).G2 - report source - foreign - event occurred in united kingdom.The complainant has indicated that the fractured screw is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.H3 other text : investigation incomplete.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information visual examination of the returned device identified signs of use (nicks/gouges) and the device was confirmed to be fractured.The device history records were reviewed and no discrepancies were identified.The surgical technique for the device states, "do not over or under torque.Under tightening of the screw may allow it to loosen over time.Overtightening may cause the screw to fracture intraoperatively" and to "only apply 95 inch pounds of torque with the wrench to assure the screw is properly tightened." as the screw snapped during tightening and was not replaced with a new screw, the root cause is attributed to failure to follow instructions.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN LCCK ARTICULAR SURFACE WITH LOCKING SCREW 14MM SIZE E,F
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16886575
Report Number0001822565-2023-01203
Device Sequence Number20411303
Product Code JWH
UDI-Device Identifier00889024635821
UDI-Public(01)00889024635821(17)280131(10)64557496
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K960279
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00599404014
Device Lot Number64557496
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose